Advances in Differential Equations

Nonlinear geometrical optics for oscillatory wave trains with a continuous oscillatory spectrum

David Lannes

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The frequency and the direction of propagation of an oscillatory wave train may be read on its oscillatory spectrum. Many works in geometrical optics allow the study of at most countable oscillatory spectra. In these works, the number of directions of propagation is therefore at most countable, while many physical effects would require a continuous infinity of directions of propagation. The goal of this paper is to make the nonlinear geometrical optics for wave trains with such a continuous oscillatory spectrum. This requires the introduction of new spaces, which are Wiener algebras associated to spaces of vector-valued measures with bounded total variation. We also make qualitative studies on the properties of wave trains with continuous oscillatory spectrum, and on the incidence of the nonlinearity on such oscillations. We finally suggest an application of the results of this paper to the study of both the spontaneous and the stimulated Raman scatterings.

Article information

Source
Adv. Differential Equations Volume 6, Number 6 (2001), 731-768.

Dates
First available in Project Euclid: 2 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1357140587

Mathematical Reviews number (MathSciNet)
MR1829094

Zentralblatt MATH identifier
1034.35136

Subjects
Primary: 35Q60: PDEs in connection with optics and electromagnetic theory
Secondary: 28B05: Vector-valued set functions, measures and integrals [See also 46G10] 35B05: Oscillation, zeros of solutions, mean value theorems, etc. 35L45: Initial value problems for first-order hyperbolic systems

Citation

Lannes, David. Nonlinear geometrical optics for oscillatory wave trains with a continuous oscillatory spectrum. Adv. Differential Equations 6 (2001), no. 6, 731--768. https://projecteuclid.org/euclid.ade/1357140587.


Export citation